Alert archive / Michigan / Frost Advisories in 2011
Frost Advisory 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at Sep 15, 2011, 4:15 AM EDT for 21 counties in Michigan. It took effect at Sep 16, 2011, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2011, 4:15 AM EDT (08:15 UTC)
- In effect from
- Sep 16, 2011, 12:00 AM EDT
- Expired
- Sep 16, 2011, 8:51 AM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
All 21 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088 WWUS73 KGRR 150815 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 415 AM EDT THU SEP 15 2011 MIZ038>040-044>046-051-052-057>059-066-067-073-074-151615- /O.NEW.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...CHARLOTTE...LANSING...BATTLE CREEK...JACKSON 415 AM EDT THU SEP 15 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY. IMPACTS... * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF LEFT UNPROTECTED. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO DROP INTO THE MID AND UPPER 30S LATE TONIGHT INLAND FROM LAKE MICHIGAN AND AWAY FROM THE LARGER CITIES. * CLOSER TO THE LAKE AND OVER FAR SOUTHWEST LOWER MICHIGAN TEMPERATURES ARE EXPECTED TO ONLY FALL TO AROUND 40 TONIGHT AND ANY FROST SHOULD REMAIN PATCHY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JK
5 follow-up statements
668 WWUS73 KGRR 151536 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1136 AM EDT THU SEP 15 2011 MIZ038>040-044>046-051-052-057>059-066-067-073-074-152345- /O.CON.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...CHARLOTTE...LANSING...BATTLE CREEK...JACKSON 1136 AM EDT THU SEP 15 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... IMPACTS... * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF LEFT UNPROTECTED. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO DROP INTO THE 30S LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
149 WWUS73 KGRR 151843 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 243 PM EDT THU SEP 15 2011 MIZ038>040-044>046-160245- /O.UPG.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/ /O.NEW.KGRR.FZ.W.0003.110916T0400Z-110916T1300Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT 243 PM EDT THU SEP 15 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. IMPACTS... * TENDER VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INDOORS TONIGHT. HAZARDOUS WEATHER... * TEMPERATURES ARE FORECAST TO DROP TO 27 TO 32 DEGREES LATE TONIGHT. WIDESPREAD FROST CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ037-043-160245- /O.NEW.KGRR.FZ.W.0003.110916T0400Z-110916T1300Z/ MASON-OCEANA- INCLUDING THE CITIES OF...LUDINGTON...HART 243 PM EDT THU SEP 15 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY. IMPACTS... * TENDER VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INDOORS TONIGHT. HAZARDOUS WEATHER... * TEMPERATURES ARE FORECAST TO DROP TO 27 TO 32 DEGREES LATE TONIGHT. WIDESPREAD FROST CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ050-056-064-065-071-072-160245- /O.EXA.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/ MUSKEGON-OTTAWA-ALLEGAN-BARRY-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...MUSKEGON...JENISON...HOLLAND... HASTINGS...SOUTH HAVEN...KALAMAZOO 243 PM EDT THU SEP 15 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY. IMPACTS... * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF NOT PROTECTED OR BROUGHT INDOORS TONIGHT. HAZARDOUS WEATHER... * TEMPERATURES ARE FORECAST TO DROP INTO THE MID 30S LATE TONIGHT. AREAS OF FROST ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ051-052-057>059-066-067-073-074-160245- /O.CON.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/ MONTCALM-GRATIOT-KENT-IONIA-CLINTON-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...CHARLOTTE...LANSING...BATTLE CREEK...JACKSON 243 PM EDT THU SEP 15 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... IMPACTS... * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF NOT PROTECTED OR BROUGHT INDOORS TONIGHT. HAZARDOUS WEATHER... * TEMPERATURES ARE FORECAST TO DROP INTO THE MID 30S LATE TONIGHT. AREAS OF FROST ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MEADE
192 WWUS73 KGRR 160224 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1024 PM EDT THU SEP 15 2011 MIZ037>040-043>046-161030- /O.CON.KGRR.FZ.W.0003.110916T0400Z-110916T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT 1024 PM EDT THU SEP 15 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY... IMPACTS... * TENDER VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INDOORS TONIGHT. HAZARDOUS WEATHER... * TEMPERATURES ARE FORECAST TO DROP TO 27 TO 35 DEGREES LATE TONIGHT. WIDESPREAD FROST CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ050>052-056>059-064>067-071>074-161030- /O.CON.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/ MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY- EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA... JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS... CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK... JACKSON 1024 PM EDT THU SEP 15 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY. IMPACTS... * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF NOT PROTECTED OR BROUGHT INDOORS TONIGHT. HAZARDOUS WEATHER... * TEMPERATURES ARE FORECAST TO DROP INTO THE MID AND UPPER 30S LATE TONIGHT. AREAS OF FROST ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JK
396 WWUS73 KGRR 160758 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 358 AM EDT FRI SEP 16 2011 MIZ037>040-043>046-161300- /O.CON.KGRR.FZ.W.0003.000000T0000Z-110916T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT 358 AM EDT FRI SEP 16 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... IMPACTS... * TENDER VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INDOORS EARLY THIS MORNING. HAZARDOUS WEATHER... * TEMPERATURES WILL BE 27 TO 35 DEGREES EARLY THIS MORNING. WIDESPREAD FROST CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ050>052-056>059-064>067-071>074-161300- /O.CON.KGRR.FR.Y.0004.000000T0000Z-110916T1300Z/ MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY- EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA... JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS... CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK... JACKSON 358 AM EDT FRI SEP 16 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... IMPACTS... * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF NOT PROTECTED OR BROUGHT INDOORS EARLY THIS MORNING. HAZARDOUS WEATHER... * TEMPERATURES WILL BE IN THE MID AND UPPER 30S EARLY THIS MORNING. AREAS OF FROST ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JK
850 WWUS73 KGRR 161251 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 851 AM EDT FRI SEP 16 2011 MIZ037>040-043>046-161400- /O.CAN.KGRR.FZ.W.0003.000000T0000Z-110916T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT 851 AM EDT FRI SEP 16 2011 ...FREEZE WARNING IS CANCELLED... TEMPERATURES ARE NOW ABOVE FREEZING AND THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE FREEZE WARNING. && $$ MIZ050>052-056>059-064>067-071>074-161400- /O.CAN.KGRR.FR.Y.0004.000000T0000Z-110916T1300Z/ MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY- EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA... JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS... CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK... JACKSON 851 AM EDT FRI SEP 16 2011 ...FROST ADVISORY IS CANCELLED... THE SUN IS UP AND THE FROST THREAT IS OVER. THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE FROST ADVISORY. && $$ OSTUNO
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Sep 15, 12:25 AM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Sep 15, 12:25 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1225 AM EDT THU SEP 15 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(410 PM EDT WED SEP 14 2011) COLD CANADIAN AIR WILL CONTINUE FLOWING SOUTH INTO LOWER MICHIGAN TONIGHT AND THURSDAY ON THE HEELS OF NORTHWEST WINDS. THE COLD AIR FLOWING ACROSS THE WARM LAKES MAY TRIGGER SOME LIGHT RAIN SHOWERS. A LARGE AREA OF HIGH PRESSURE NOW CENTERED OVER THE NORTHERN PLAINS REGION WILL SETTLE OVER THE STATE FOR THURSDAY NIGHT AND FRIDAY. WIDESPREAD FROST IS EXPECTED EARLY FRIDAY MORNING... WITH FREEZING TEMPERATURES EVEN POSSIBLE NORTH OF INTERSTATE 96. THE HIGH WILL SLIP SLOWLY EAST TOWARD NEW ENGLAND OVER THE WEEKEND AND TEMPERATURES WILL GRADUALLY MODERATE AS DRY WEATHER CONTINUES. && .SHORT TERM...(410 PM EDT WED SEP 14 2011) (TONIGHT THROUGH FRIDAY NIGHT) AREAS SOUTH AND EAST OF GRR WILL BE IMPACTED WITH WIDESPREAD RAIN SHOWERS THE REST OF THE AFTERNOON INTO THE EARLY EVENING. THIS AREA IS IN THE DIVERGENT RIGHT ENTRANCE REGION OF THE UPPER JET AND IS EXPERIENCING MID LEVEL FGEN FORCING. THESE DYNAMICS ARE PROGGED TO SHIFT OFF TO THE E/SE AFTER 00Z. LAKE EFFECT RAIN SHOWERS ARE UNDERWAY ACROSS ERN UPR MI AND FAR NRN LWR MI. WITH TIME THESE WILL DEVELOP OVER WRN LWR MI AS WELL... BUT THE LOW LEVEL FLOW GOES QUITE NORTHERLY. AS A CONSEQUENCE... POPS HAVE BEEN LIMITED TONIGHT TO THE FAR NRN CWFA AND IMMEDIATE LAKE MI SHORELINE. ELSEWHERE TONIGHT... THE CONCERN IS HOW MUCH FROST IF ANY WILL DEVELOP. THE NAM IS SHOWING 15-20 KNOTS OF WIND AT 925 MB OVERNIGHT AND THE MOS GUIDANCE HAS SFC WINDS HOLDING UP AT 4-8 KNOTS MOST OF THE NIGHT. IT MIGHT BE DIFFICULT TO FORM MUCH FROST WITH THIS SET UP SO WILL NOT ISSUE A HEADLINE. HOWEVER... THE LOW LYING/SHELTERED LOCATIONS COULD SEE SOME FROST WHERE WINDS CALM OUT. CONSIDERABLE CLOUDINESS EXPECTED THURSDAY... PARTICULARLY NORTH AND WEST CWFA... AS UPPER TROUGH AND H8 THERMAL TROUGH IMPACTS THE REGION. NNW FLOW MAY PRODUCE SOME LAKE EFFECT RAIN SHOWERS NORTH AND WEST OF GRR. RAPID CLEARING EXPECTED THURSDAY NIGHT... WITH HIGH POTENTIAL FOR WIDESPREAD FROST AS THE WINDS DIMINISH WITH THE ARRIVAL OF THE SFC HIGH. HEADLINES FOR FROST AND FREEZING TEMPERATURES WILL LIKELY BE NEEDED. A FROST RISK MAY STILL EXIST FRIDAY NIGHT TOO SINCE THE WINDS STILL LOOK LIGHT/CALM WITH THE LINGERING SFC RIDGING OVHD. && .LONG TERM...(410 PM EDT WED SEP 14 2011) (SATURDAY THROUGH WEDNESDAY) THE LONG TERM FORECAST WILL FEATURE A RELATIVELY QUIET PERIOD DURING THE FIRST COUPLE DAYS...AND THEN TRANSITION TO A BIT OF AN UNSETTLED PATTERN FOR THE END OF THE PERIOD. UPPER RIDGING CURRENTLY IN PLACE ACROSS THE PACIFIC NW WILL TRANSLATE EAST TO THE MIDWEST BY THE BEGINNING OF THE WEEKEND. THIS UPPER RIDGING BUILDING IN WILL BRING CONTINUED DRY WEATHER AND MODERATING TEMPS FOR THE AREA THROUGH THE UPCOMING WEEKEND. A COUPLE OF DECENT WAVES COMING IN OFF OF THE PACIFIC WILL HELP TO PUSH THE RIDGE AXIS EAST OF THE AREA LATE SUN. LOWERING HEIGHTS AND A RETURN FLOW WITH SOME ORIGINS FROM THE GULF OF MEXICO WILL INCREASE THE CHC OF RAIN BEGINNING LATE SUN. A WEAKENING COLD FRONT WILL MOVE INTO THE AREA WILL HELP THE CAUSE OUT ALSO. THERE IS SOME UNCERTAINTY WITH SOME OF THE DETAILS BEYOND MON WITH REGARD TO THE TIMING OF THE NEXT WAVE. THE UPPER FLOW WILL FLATTEN OUT A BIT TEMPORARILY BEFORE THE NEXT WAVE APPROACHES THE AREA. THIS NEXT WAVE WILL BRING THE NEXT CHC OF RAIN IN ACROSS THE AREA. THE 00Z ECMWF WAS A BIT MORE AMPLIFIED WITH THE LOW...WHERE THE 12Z RUN HAS WEAKENED THE SYSTEM...AND HAS IT IN PIECES MORE LIKE THE GFS. WE HAVE LEFT THE CHC POPS IN FROM MON THROUGH WED WITH THE UNCERTAINTY THAT EXISTS. THE FCST CAN BE FINE TUNED AS SOME RUN TO RUN CONSISTENCY DEVELOPS. IT WILL NOT BE RAINING ALL THE TIME BY ANY MEANS. TEMPS WILL BE RATHER MILD WITH THE SRLY LOW LEVEL FLOW REMAINING IN PLACE. && .AVIATION...(1225 AM EDT THU SEP 15 2011) VFR CONDITIONS ARE EXPECTED THROUGH THE VALID TIME OF THE TAFS...06Z-06Z. A BATCH OF LAKE GENERATED CLOUDS WITH BASES OF 5000-10000FT WILL PUSH THROUGH THE WESTERN TAF SITES OF KMKG...KGRR AND KAZO THE REMAINDER OF THE NIGHT. A FEW SHOWERS MAY IMPACT THE KMKG SITE THROUGH 13Z TONIGHT INTO THURSDAY MORNING. CUMULUS CLOUDS ARE EXPECTED TO DEVELOP THROUGH THE COURSE OF THE MORNING HOURS ON THURSDAY AS HEATING OF THE DAY INTO A COLD AIR MASS SHOULD PRODUCE SOME BROKEN CLOUDS. NAM IS INDICATING A PULSE OF RH AT 850MB/S TOWARD MIDDAY...LIKELY A GOOD DEAL OF HORIZONTAL ROLL CONVECTION THAT WILL BE LAKE ENHANCED. BOTTOM LINE...VFR AND QUIET. && .MARINE...(410 PM EDT WED SEP 14 2011) 15-25 KT NNW FLOW AND WAVES OF 3 TO 6 FEET EXPECTED TONIGHT AND THURSDAY... DIMINISHING THURSDAY EVENING WITH ARRIVAL OF THE SFC RIDGE. SMALL CRAFT ADVISORIES ARE IN EFFECT. RIP CURRENT RISK IS HIGH. && .HYDROLOGY...(410 PM EDT WED SEP 14 2011) NO HYDRO ISSUES EXPECTED THIS WEEK THROUGH THE WEEKEND. && .FIRE WEATHER...(410 PM EDT WED SEP 14 2011) INFORMATION REGARDING THE LARGE FOREST FIRE RESPONSIBLE FOR THE SMELL OF SMOKE IN THE AIR CAN BE FOUND AT THE FOLLOWING WEB SITE... HTTP://WWW.INCIWEB.ORG/INCIDENT/2534/ && .CLIMATE...(410 PM EDT WED SEP 14 2011) RECORDS LOWS FOR 9/15... GRR...36 IN 1953 LAN...35 IN 1995 MKG...38 IN 1964 RECORDS LOWS FOR 9/16... GRR...32 IN 1902 LAN...24 IN 1868 MKG...31 IN 1929 && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY ST. JOSEPH TO MANISTEE THROUGH THURSDAY EVENING. && SYNOPSIS: MEADE SHORT TERM: MEADE LONG TERM: NJJ AVIATION: DUKE MARINE: MEADE HYDROLOGY: MEADE FIRE WEATHER: MEADE CLIMATE: MEADE
Hazardous weather outlook, Sep 14, 5:05 AM EDT, 23 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 505 AM EDT WED SEP 14 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-150915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 505 AM EDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST ARE POSSIBLE NORTH OF INTERSTATE 96 AND EAST OF ROUTE 131 AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FREEZE IS POSSIBLE NORTH OF INTERSTATE 96 AND EAST OF ROUTE 131 EARLY FRIDAY MORNING. FROST IS POSSIBLE ELSEWHERE. MONDAY AND TUESDAY PERIODS OF THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THIS COMING WEEKEND. LMZ844>849-150915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 505 AM EDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL POSE A HAZARD TO SMALL CRAFT THROUGH TONIGHT. THERE WILL BE AN ENHANCED RISK OF RIP CURRENTS TOO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS AND WAVES WILL CONTINUE TO POSE A HAZARD TO SMALL CRAFT THROUGH THURSDAY EVENING. THERE WILL BE AN ENHANCED RISK OF RIP CURRENTS TOO. MONDAY AND TUESDAY PERIODS OF THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THIS COMING WEEKEND. WDM
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 2:43 PM EDT | Freeze Warning | GRR | Clare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more | 18 hr |
Nearby
Frost Advisories in Michigan, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.